MAUDE Adverse Event Report: BIOMÉRIEUX SA CHROMID MRSA S AUREUS 20PLT US; CHROMID® MRSA S AUREUS 20PLT US

BIOMÉRIEUX SA CHROMID MRSA S AUREUS 20PLT US; CHROMID® MRSA S AUREUS 20PLT US
Catalog Number 414524
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer did not provide the lot number for the plates in question, and did not submit the cap survey strain for investigation.As a result, biomérieux investigation group was not able to directly test retained plate samples from the customer lot, nor confirm the cap survey strain.Of note, the issue described is within the product limitations of chromid® (b)(6) agar and noted within chromid® documentation - ¿rare (b)(6) strains may grow on chromid® (b)(6) without producing a green color at 24 hours.¿ the alpha-glucosidase activity (green coloration) of the (b)(6) could be slightly expressed if the patient is already under treatment with a strain that is more sensitive or when quality control samples are lyophilized.Another potential root cause to explain the lack of coloration is the exposure to light.The chromogenic substrate is very sensitive to light and product documentation addresses this limitation: ¿minimize exposure to light both before and during incubation, as prolonged exposure may result in reduced recovery and/or coloration of isolates.¿ as the performance for the products chromid (b)(6) agar ¿ reference 43841, and chromid (b)(6)/said agar ¿ reference 414524 remains within specifications, neither corrective nor preventive actions are required.
 
Event or Problem Description
A customer in the united states reported a false negative result on chromid® (b)(6).No green pigmentation of an (b)(6) strain was observed from a cap survey on the chromid (b)(6) 20 plate, reference 414524.The impacted lot number was not provided.The customer reported that no patient was impacted as the plate was used for a cap survey.Quality control testing has been performed by the customer; the results were in conformance with specifications.A biomérieux internal investigation will be initiated.

Brand Name
CHROMID MRSA S AUREUS 20PLT US
Common Device Name
CHROMID® MRSA S AUREUS 20PLT US
Manufacturer (Section D)
BIOMÉRIEUX SA
5, rue des aqueducs
craponne 69290
FR  69290
MDR Report Key11386901
Report Number9615755-2021-00004
Device Sequence Number11802871
Product Code JSO
UDI-Device Identifier03573026420758
UDI-Public03573026420758
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K091024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number414524
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2021
Initial Report FDA Received Date02/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1